Educators Conference

SEEC

24th Annual
Space Exploration Educators Conference
Feb. 1-3, 2018

Experience three days of complete immersion into the out-of-this world adventure of space exploration!

This conference is for grades kindergarten to 12th – and not just for science teachers! Space Center Houston strives to use space to teach across the curriculum. The activities presented can be used for science, language arts, mathematics, history, and more.

Attend sessions hosted by the actual scientists and engineers working on exciting endeavors like the International Space Station and explorations of Mars and the planets beyond. Hear from the astronauts leading the charge in exploration! Come learn about the bold vision to send humans back to the Moon and off to Mars! Attend sessions presented by educators and receive ready to implement classroom ideas and experience minds-on, hands-on fun. Network with fellow educators, take back a multitude of cross-curriculum ideas and activities and earn 24 hours of continuing professional education credit.

Pricing

Early bird registration (Ends Dec. 29) $284.95
Regular registration $324.95

Registration closed


Ask an astronaut

During our Feb. 1 SEEC keynote, Space Center Houston along with STEM on Station, a NASA Education activity, hosted an International Space Station (ISS) video conference allowing attendees to speak with astronaut educators.

Attendees heard from Joe Acaba, from his current mission aboard the ISS and Dottie Metcalf-Lindenburger, who served as a mission specialist on STS-131 to resupply the ISS.

The Year of Education on Station is a NASA program connecting teachers and astronauts with the scientific topics happening aboard the ISS. This gathering of astronauts and teachers will provide a unique opportunity to link our current explorers with the individuals responsible for the education and inspiration of our future travelers to Mars and beyond.

General Agenda

2 – 5 p.m. Early bird check-in
Tour the Destination Moon exhibit

7:15 a.m. Check-in begins at Space Center Houston
7:30 a.m. SEEC 101 (A must for all new attendees to SEEC) in the Mission Briefing Center
8:15 a.m. Welcome address and keynote speaker in Space Center – TBA
9:45 – 11:15 a.m. First session (90 min)
11:15 a.m. – 12:15 p.m. Lunch 1 buffet in Astronaut Gallery / NASA and vendor booths in Events Building
11:30 a.m. – 12:15 p.m. * Space Exploration Educator Crews Harmony and Starliner overview (45 min)
12:15 – 1:15 p.m. Lunch 2 buffet in Astronaut Gallery/ NASA and vendor booths in Events Building
12:30 – 1:15 p.m. * Space Exploration Educator Crew Tranquility overview (45 min)
1:30 – 3 p.m. Second session (90 min)
3:30 – 5 p.m. Third session (90 min)
5:30 – 6:30 p.m. Afternoon Keynote – TBA
6:15 p.m. Dismiss (bus runs begin to hotels)

7:30 a.m. Doors open for conference
8 – 9 a.m. First session (90 min)
11 a.m. – 12 p.m. Lunch 1 buffet in Astronaut Gallery / NASA and vendor booths in events building
11:15 a.m. – 12 p.m. * Space Exploration Educator Crews Quest and Unity overview (45 min)
12 – 1 p.m. Lunch 2 buffet in Astronaut Gallery / NASA and vendor booths in Events events building
12:15 – 1 p.m. Space Exploration Educator Crew Destiny overview (45 min)
1:15 – 2:45 p.m. Second session (90 min)
3:15 – 4:45 p.m. Third session (90 min)
4:45 p.m. Dismiss (bus run begins)
7 – 11 p.m. Banquet, includes dinner and dancing to a live band

7:30 a.m. Doors open for conference
8 – 9:30 a.m. First session (90 min)
10 – 11:30 p.m. Second session (90 min)
11:30 a.m. – 12:30 p.m. Lunch 1 buffet in Astronaut Gallery
12:30 – 1:30 p.m. Lunch 2 buffet in Astronaut Gallery
1:45 – 3:15 p.m. Third session (90 min)
3:30 – 4:30 p.m. Keynote address in Space Center Theater -TBA
4:30 p.m. Dismiss, pick up certificates in Zero-G Diner
5 p.m. Conference Help Desk closes
7 p.m. Space Center Houston closes

Times and events are subject to change.

Sessions

Hear from a host of experts including real scientists, engineers, astronauts and educators during SEEC sessions. Connect to STEM fields and space exploration with hands-on activities created to inspire ideas and stimulate growth. Review and sign up for Thursday, Friday and Saturday sessions below.

Please note that in order to sign up for SEEC sessions, you must have already registered for SEEC, and you must login using the email address and password created when you registered for SEEC. After registering for SEEC, please allow 24 hours to process your registration before signing up for sessions.

Select sessions

Hotel options

Marriott Springhill Suites
1101 Magnolia Ave.
Webster, Texas 77598
281-724-6088
$115 king suite or double queen suites
Hot breakfast buffet, complimentary WiFi

Hampton Inn & Suites
506 W. Bay Area Blvd.
Webster, Texas 77598
281-332-7952
$106 king and double queen standards
Hot breakfast and complimentary Wifi

Hilton Garden Inn
750 West Texas Avenue
Webster, Texas 77598
281-332-6284
$109 king and double queen
Free breakfast, free Wi-Fi, pool, fitness center, 24-hour business center

Holiday Inn Express
900 Roger Ct.
Webster, Texas 77598
281-316-9750 (Call to reserve)
$89 standard double or king
Breakfast buffet, fitness center, complimentary WiFi

Home 2 Suites by Hilton
600 W. Texas Ave.
Webster, TX 77598

281-672-7200
$105 king suite, $110 double queen suite
Free breakfast, kitchenettes

* To reserve your room contact the hotels directly


The Cherri Brinley Outstanding Educator Award

Space Center Houston honored an exceptional teacher with the prestigious Cherri Brinley Outstanding Educator Award for her significant achievements in space science education.

Jennifer Cheesman, a sixth-grade science teacher at Zuni Hills Elementary School, received the award during the 24th Space Exploration Educators Conference. Cheesman earned the award for her dedication to overcoming barriers and commitment to putting her students first in her 22-year-career. Click here to learn more.

The award is named after Cherri Brinley, a fourteen year SEEC veteran, who shared her passion for space science and inspired a multitude of educators and students around the nation. She was an outstanding educator who touched the lives of everyone that knew her. She had an infectious spirit that drove everyone around her to do their personal best and to strive for greatness. Always looking for ways to inspire her students and fellow teachers, she led many groups of her students affectionately known as the “nerd herd” allowing them to become the teachers and lead others during sessions. Ms. Brinley attended SEEC and many other Space Center Houston Educational events for many years. During her illness she always maintained the same positive outlook and spirit that made her such an inspiration to us all.

The Cherri Brinley Outstanding Educator Award was created to honor her and allow other teachers who have the same drive and inherent spirit which always kept Brinley reaching for the moon and beyond.

Nominate a teacher

Please email the completed nomination to SEEC@spacecenter.org. Nominations must be received by Jan. 5, 2018. Late nominations will not be considered. The award recipient will be announced at the conference banquet on Friday, Feb. 3, 2018.

Space Exploration Educator Crew

Space Center Houston is excited to extend the outreach of the Space Exploration Educator Conference by adding a teacher leadership component called the Space Exploration Educator Crew program. Thirty‐six K‐12 teachers from across the country were accepted into this exceptional program and will collaborate in six regional crews to develop teacher leadership skills and STEM based learning experiences. It is our goal to empower teachers to build leadership competencies by creating innovative STEM programs for their students, schools and communities. Click here to learn more about the Space Exploration Educator Crew.

To apply to be a member of the Space Exploration Educator Crew, fill out the Space Educator Expedition Crew Program form and email the completed application to seec@spacecenter.org no later than Dec. 11.

Tell your community you attended SEEC

Share your participation in the 24th Space Exploration Educators Conference in a hometown news release. This sample news release may be used to notify your local media of your attendance at SEEC. It contains general information about the conference and a customizable quote for you to include your personal experiences. Click here to download the editable file.

Stay in touch

Please follow Space Center Houston on Facebook to get updates about the center and SEEC. To collaborate and discuss SEEC with other educators, join the SEEC Facebook group or tag your posts with #SEECspace. We hope to create an interactive forum of discussion, frequently asked questions and a way for all participants to maintain a relationship throughout the entire year.

Facebook
Twitter
Email



Attention all international attendees
If you are not a U.S. citizen, you must fill out a JSC Security Form in order to attend NASA tours. Please complete the form and email it to seec@spacecenter.org or fax it to +1 281-283-7724.